Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 86, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 31, 2015, 1:19 PM EDT for Gadsden County, Leon County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 1:19 PM EDT (17:19 UTC)
- Expired
- May 31, 2015, 1:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:24 PM EDT | HAIL 0.75 | 1 Wsw Lake Jackson, FL | |
| May 31, 1:35 PM EDT | TSTM WND DMG | 1 Ene Freemont, FL | TREE DOWN ON DEER CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS52 KTAE 311719
SVRTAE
FLC039-073-311745-
/O.NEW.KTAE.SV.W.0086.150531T1719Z-150531T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
CENTRAL LEON COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 145 PM EDT
* AT 119 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MIDWAY...AND MOVING NORTH AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
HAVANA...MIDWAY...TALLAHASSEE...SHADY REST...TALLAHASSEE COML
AIRPORT...LAKE JACKSON...LITTMAN...SCOTLAND...GIBSON...FLORENCE...
FREEMONT...ORCHARD POND AND HINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3046 8435 3044 8443 3051 8453 3060 8455
3065 8445 3064 8426
TIME...MOT...LOC 1719Z 169DEG 11KT 3051 8439
$$
42-DVD1 follow-up statement
891
WWUS52 KTAE 311740
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT SUN MAY 31 2015
FLC039-073-311750-
/O.EXP.KTAE.SV.W.0086.000000T0000Z-150531T1745Z/
GADSDEN FL-LEON FL-
140 PM EDT SUN MAY 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GADSDEN AND
CENTRAL LEON COUNTIES WILL EXPIRE AT 145 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3046 8435 3044 8443 3051 8453 3060 8455
3065 8445 3064 8426
TIME...MOT...LOC 1739Z 169DEG 11KT 3051 8439
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:51 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 31, 9:51 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 951 AM EDT SUN MAY 31 2015 .NEAR TERM [THROUGH TODAY]... A RETURN TO MORE TYPICAL SUMMERTIME CONVECTION IS ON TAP FOR TODAY. LOW-LEVEL FLOW IS EXPECTED TO BECOME SOUTHERLY, WHICH WILL HELP TO MAINTAIN UPPER 60S/LOWER 70S DEW POINTS THIS AFTERNOON. IN ADDITION, DEEP LAYER MOISTURE IS FORECAST TO INCREASE WITH PWATS RISING BACK ABOVE 1.5 INCHES ACROSS THE FORECAST AREA. THE 12Z KTAE SOUNDING SUPPORTS THIS. THESE FACTORS, ALONG WITH THE APPROACH OF AN UPPER TROUGH FROM THE WEST, POINT TO AN INCREASE IN CONVECTIVE COVERAGE THIS AFTERNOON. CLIMATOLOGY FOR SOUTHERLY FLOW (SUPPORTED BY LOCAL HI-RES GUIDANCE), SUGGESTS ACTIVITY BEGINNING ALONG AND SOUTH OF I- 10 BY EARLY AFTERNOON AND SPREADING WELL INLAND BY LATE AFTERNOON/EARLY EVENING. THIS IS ALSO SUPPORTED BY ECAM GUIDANCE. SPC DOES HAVE MOST INLAND AREAS OUTLOOKED FOR A MARGINAL RISK FOR SEVERE STORMS AS COOLER MID LEVEL TEMPS WILL INCREASE LAPSE RATES. DAMAGING WINDS WOULD BE THE PRIMARY THREAT. && .PREV DISCUSSION [641 AM EDT]... .SHORT TERM [TONIGHT THROUGH TUESDAY]... LOW-MID LEVEL FLOW WILL BE OUT OF THE SOUTH DURING THIS PERIOD, WHICH TENDS TO ENHANCE RAIN CHANCES OVER OUR FORECAST AREA IN THE SUMMER SEA BREEZE CONVECTIVE SEASON. POPS WERE NUDGED UP TOWARD THE HIGH END OF GUIDANCE. 1000-700MB WINDS ARE FORECAST TO BE WEAKER ON MONDAY, WHICH TENDS TO FAVOR HIGHER COVERAGE FOCUSED IN OUR FLORIDA ZONES, AND STRONGER ON TUESDAY WHICH FAVORS FAIRLY HIGH COVERAGE OVER OUR ENTIRE AREA. THEREFORE, SOME AREAS OF "LIKELY" (60%) POPS WERE INCLUDED ON TUESDAY. HIGHS SHOULD BE A LITTLE COOLER THAN IN RECENT DAYS DUE TO INCREASED CLOUD COVER AND RAIN CHANCES - GENERALLY IN THE MID-UPPER 80S. .LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EXTENDED PERIOD AS A MID-UPPER LEVEL CLOSED LOW MEANDERS AROUND THE SOUTHEAST. THE EXACT POSITIONING WILL PLAY A ROLE IN JUST HOW HIGH RAIN CHANCES ARE, BUT THERE IS SOME INCONSISTENCY BETWEEN THE OPERATIONAL GFS AND ECMWF. HIGHS SHOULD CONTINUE IN THE MID-UPPER 80S WITH LOWS IN THE UPPER 60S TO LOWER 70S. .AVIATION... [THROUGH 12Z MONDAY] SOME PATCHY FOG EXISTS ACROSS THE REGION BUT HAS THUS FAR AVOIDED THE TERMINALS. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MOST OF THE TAF PERIOD...HOWEVER VIS RESTRICTIONS INTO THE IFR RANGE ARE LIKELY WITH ANY THUNDERSTORMS. THE SHOWERS AND STORMS MAY GET AN EARLY START NEAR THE GULF COAST ALONG THE SEA BREEZE...POSSIBLY AFFECTING TLH AND ECP AS EARLY AS THE 16-18Z TIME FRAME BEFORE EXPANDING INLAND. ALL TERMINALS WILL HAVE A CHANCE FOR RAIN AND STORMS TODAY. THE STORMS COULD PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS. .MARINE... LIGHT WINDS AND RELATIVELY CALM SEAS ARE EXPECTED THROUGH THE FORECAST PERIOD. WINDS AND SEAS MAY BE LOCALLY HIGHER NEAR THUNDERSTORMS. WINDS WILL SHIFT ONSHORE AND BE ENHANCED NEAR THE COAST EACH AFTERNOON WITH THE SEA BREEZE CIRCULATION. .FIRE WEATHER... WITH INCREASED RAIN CHANCES OVER THE NEXT FEW DAYS AND HUMIDITY VALUES REMAINING WELL ABOVE CRITICAL LEVELS, NO HAZARDOUS FIRE CONDITIONS ARE ANTICIPATED. .HYDROLOGY... AS LOW-MID LEVEL FLOW TURNS TO A MORE SOUTHERLY DIRECTION OVER THE NEXT FEW DAYS, WE SHOULD SEE RAIN CHANCES INCREASE WITH HIGHER COVERAGE OF SHOWERS AND STORMS DURING THAT TIME FRAME. WHILE AVERAGE RAIN TOTALS OVER THE NEXT FEW DAYS SHOULD BE AROUND 0.5 TO 1.0 INCHES, LOCALLY HIGHER RAINFALL TOTALS WILL BE LIKELY WITH SLOW STORM MOTIONS EXPECTED. WIDESPREAD FLOODING IS NOT ANTICIPATED, BUT IF SLOW-MOVING STORMS PRODUCE HEAVY RAINFALL SOME ISOLATED URBAN OR SMALL STREAM FLOODING CANNOT BE RULED OUT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 70 89 71 87 / 50 10 50 20 60 PANAMA CITY 85 72 83 72 83 / 30 20 30 30 50 DOTHAN 89 69 87 68 85 / 50 30 40 30 60 ALBANY 89 69 89 69 87 / 50 40 40 30 50 VALDOSTA 91 68 90 69 87 / 50 40 40 20 60 CROSS CITY 89 69 89 70 87 / 50 40 40 20 60 APALACHICOLA 86 72 85 72 84 / 20 20 30 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL/LAMERS SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...LAMERS MARINE...LAMERS FIRE WEATHER...CAMP HYDROLOGY...LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:44 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 46 min |
| May 31, 1:47 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 43 min |
| May 31, 2:10 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.